The Lupus Forum banner

1 - 8 of 8 Posts

·
Registered
Joined
·
217 Posts
Discussion Starter #1
I've been on 60mg of steroids for the last five days (to go with the rituximab), and today I get back to my normal dose, so I'm a happy bunny :lol: Less insomnia (so no more sleeping pills!), no more evil indigestion, no more random sweatiness which I'm sure the people around me will appreciate! And I wasn't on the high dose long enough for my face to swell, ooh and no more needing to pee every five seconds...

The good thing is that they seem to have worked - the pain has gone, my eyes are less dry, and I generally seem to feel human again! Woo! Isn't it funny how those little pills can be your worst enemy and best friend at the same time?! I have to do it all again in a week, but for now I'm just going to enjoy the moment... :rotfl:

I do have a bit of a query too (this isn't entirely pointless :lol:) - have people found that they become more sensitive to light over time? I've never had a massive problem with the sun - I don't sunbathe and I wear suncream, but beyond that I haven't worried about it. I'm surrounded by flourescent and low energy light bulbs at work though, and my face seems to be reacting more and more to them. Somewhat ironically I looked like I'd been cooked when I left the hospital last week, and I think it must have been down to the lighting. Could it just be because of the flare I've been in? Or do I need stronger suncream? (I use ultrasun factor 30 UVA/B block - it seems to suit my skin.)

Cheers! :hehe:
 

·
Registered
Joined
·
7,800 Posts
Hi Fairy,

I'm glad to hear that you're enjoying some pain-free time. I hope it continues and that your treatment is successful overall.

I think some people do become more light sensitive over time but especially I have heard people having problems when their disease activity is stronger (or meds not effective enough) and also some lights are particularly bad (hospitals are renowned).

I find that I actually need factor 50 rather than 30 in such circumstances. I suppose it's something you need to just try and find a higher factor sunscreen that suits you - a lot of trial and error there a I'm sure you know.

keep feeling well,
:hug:

Katharine
 

·
Registered
Joined
·
217 Posts
Discussion Starter #3
Hopefully it's just a flare-induced glitch then! I think I might investigate stronger creams though anyway; I tried them years ago, but the ones I used made my skin sting, so I settled for the factor 30 which I've been using ever since. I'm also going to New Zealand for a holiday soon, and I'm a bit concerned at their various ozone holes, so it'd probably be wise to look again...

:hehe:
 

·
Registered
Joined
·
6,152 Posts
Hi Fairy

Sorry to hear you have these increasing symptoms. I would say that my sensitivity to light has increased over the years. Sometimes I wonder if the meds are contributing to it but it doesnt really matter at the end of the day. Fact is I wear factor 50 sun cream and that does the trick for me.

I use a product called La Roche-Posay Anthelios XL 50+. Its a bit pricey but worth it if you are going away on a special holiday. You really dont want to end up feeling ill. There are lots of different bottles - some specially for the face which is very light and rubs in easy without too much of a sheen. However that one is especially pricey. You can get the same product for the body for the same price as the face one and its double the size. I have fairly sensitive skin and cant use lots of different products but I find this one doesnt sting.

I use the face one sparingly if I am going out somewhere, but if Im just slopping around I use the body one. After all - its really all the same skin :hehe:

All major pharmacies should store this product. They might have a sample you could try just to test it out? Worth asking! Of course you could always hide in the corner, squeeze a blob out and smother your face in it before the store detectives catch you! Not recommended for the faint hearted!

I hope you have a wonderful holiday!

Luv n stuff
Joan:rose:
 

·
Registered
Joined
·
1,485 Posts
Hi, and I'm so glad you are feeling better! Yes the nasty stuff is horrible and wonderful all at the same time.

Your sensitivity to lights may be temporary or caused by medication. Or it may just be the photosensitivity that goes with autoimmune disease. Indoor lights are just as bad for me as sunlight, although obviously the dose is smaller. I wear hats with big brims anytime I shop in a store that has high intensity lights -- Costco, Home Depot, a couple of the grocery stores in the area. I look weird, but at least my face isn't burned and I don't run up a fever. I use Neutrogena spf 55 on my face every day. It's a special "dry" formula that is absolutely not greasy or heavy. It's inexpensive ($12 or so for a decent sized tube that lasts me a month or more, depending on what season it is) and I haven't had any bad reaction to it. Also, it is odorless and I like that.

Keep us posted. It's good to hear of people feeling better. I like reading that!

Sunny
 

·
Registered
Joined
·
217 Posts
Discussion Starter #6
Thanks for the suggestions - I'll be going on a shopping trip at the weekend methinks :hehe:
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
hi Fairy,
Glad to hear you are feeling better now and things are getting back to a more normal stage for you.

Yes, it is possible over time to become more sensitive to the sun and lights. I find that neither are my friend (but did love the feeling of the warm sun on my face :mad:). I have went over the years from being able to sit by the pool under a tree or umbrella to not being able to be in the sun for even 30 minutes shade, sunscreen, and all. Did you find on the steriods that you had more energy? I do miss the energy also. Hoping you stay stable for as long as you can and enjoy it for all of us still waiting :rotfl:.

Tammy
 

·
Registered
Joined
·
217 Posts
Discussion Starter #8
Yep; its a steroid-induced feel good factor that I've got at the moment :lol: Probably won't last that long, so I'm going to enjoy it while it does... I should be more optimistic about the rituximab, but unless it's got some kind of magical unforeseen cumulative effect that nobody has mentioned I'm not going to hold my breath :hehe:
 
1 - 8 of 8 Posts
Top